Alert archive / Colorado / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 99, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 21, 2006, 4:20 PM MDT for Conejos County, Costilla County, Colorado. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2006, 4:20 PM MDT (22:20 UTC)
- Expired
- Jul 21, 2006, 5:04 PM MDT
- In force
- 44 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
Counties Conejos County, CO, Costilla County, CO
The radar
The Pueblo radar (KPUX), 204 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.3 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3271 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 212220 SVRPUB COC021-023-212315- /O.NEW.KPUB.SV.W.0099.060721T2220Z-060721T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 420 PM MDT FRI JUL 21 2006 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CONEJOS COUNTY IN SOUTH CENTRAL COLORADO... SOUTHWESTERN COSTILLA COUNTY IN SOUTH CENTRAL COLORADO... * UNTIL 515 PM MDT... * AT 416 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF MESITA...OR 27 MILES NORTH OF QUESTA...AND WAS MOVING TO THE SOUTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF SOUTHEASTERN CONEJOS COUNTY AND EXTREME SOUTHWESTERN COSTILLA COUNTY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3708 10555 3719 10573 3699 10602 3699 10563 $$
2 follow-up statements
000 WWUS55 KPUB 212239 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 438 PM MDT FRI JUL 21 2006 COC021-023-212315- /O.CON.KPUB.SV.W.0099.000000T0000Z-060721T2315Z/ COSTILLA CO-CONEJOS CO- 438 PM MDT FRI JUL 21 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR SOUTHEASTERN CONEJOS AND SOUTHWESTERN COSTILLA COUNTIES... AT 432 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES WEST OF JAROSO...OR 25 MILES NORTHWEST OF QUESTA...AND WAS MOVING SOUTHWEST AT 10 MPH. PERIODS OF VERY HEAVY RAINFALL WILL ALSO ACCOMPANY THIS STORM...WITH QUICK RISES AND FAST FLOW OF SMALL CREEKS AND STREAMS LIKELY. THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF SOUTHEASTERN CONEJOS COUNTY. LAT...LON 3708 10555 3719 10573 3699 10602 3699 10563 $$
000 WWUS55 KPUB 212304 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 503 PM MDT FRI JUL 21 2006 COC021-023-212313- /O.CAN.KPUB.SV.W.0099.000000T0000Z-060721T2315Z/ COSTILLA CO-CONEJOS CO- 503 PM MDT FRI JUL 21 2006 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN CONEJOS AND SOUTHWESTERN COSTILLA COUNTIES... THE IMMEDIATE THREAT OF SEVERE WEATHER HAS ENDED AS THE STORM HAS MOVED OUT OF THE AREA. HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA. LAT...LON 3708 10555 3719 10573 3699 10602 3699 10563 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:10 PM MDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jul 21, 3:10 PM MDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 310 PM MDT FRI JUL 21 2006 .SHORT TERM... (TONIGHT AND SATURDAY) SCATTERED TSTORMS AND LOCALLY HEAVY RAINFALL HAVE AFFECTED PORTIONS OF THE E PLAINS THIS AFTERNOON...ESPECIALLY W PUEBLO COUNTY WHERE STREET FLOODING OCCURRED DUE TO LOCALIZED RAINFALL AMOUNTS IN EXCESS OF 2 INCHES. DEWPOINTS THIS AFTERNOON OVER THE PLAINS HAVE BEEN RATHER HIGH...GENERALLY IN THE UPPER 50S TO LOWER 60S. THIS COMPENSATED FOR THE LACK OF UPPER SUPPORT AND MODEST LAPSE RATES. FORCING WAS PROVIDED BY OUTFLOW FROM OVERNIGHT MCS IN ADDITION TO UPSLOPE FLOW OVER THE PLAINS. MOST OF THE CONVECTION WILL CONTINUE MOVING SOUTH OVER THE SRN SANGRES/CULEBRA RANGE LATE THIS AFTERNOON AND EARLY EVE...THOUGH CANT RULE OUT SOME ISOLD DEVELOPMENT FURTHER NORTH ALONG THE ERN SLOPES AND ADJACENT PLAINS. THE UPPER HIGH WILL SLOWLY SHIFT SWD TOMORROW...AND UPPER FLOW WILL TEND MORE NORTHERLY. WILL STILL HAVE PLENTY OF LOW LVL MOISTURE TO WORK WITH TOMORROW...BUT ABSENCE OF OVERNIGHT MCS SHOULD LIMIT THE POTENTIAL OVER THE PLAINS. SO...KEPT LOW POPS FOR ISOLD-SCT TSTORMS MAINLY OVER THE MTS TOMORROW. WILL STILL BE SEEING SOME COOLING OFF ALOFT...AND HIGH TEMPS OVER THE PLAINS SHOULD HOLD IN THE 80S WHILE TEMPS IN THE MTS/HI VLLYS WILL GENERALLY BE IN THE 70S. ROSE .LONG TERM... (SATURDAY NIGHT THROUGH FRIDAY) FEW CHANGES TO FORECAST. BUSY WITH FLOODING. IN GENERAL...FORECAST APPEARS ON TRACK. WARMING THROUGH SUNDAY WITH CONTINUED ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS...GENERALLY MOUNTAINS AND WEST. UPPER RIDGE FLATTENS AND GETS A LITTLE DIRTIER NEXT WEEK...ALLOWING THE SPREAD OF MONSOON MOISTURE BACK ONTO THE PLAINS AGAIN. IN RESPONSE...TEMPERATURES WILL DROP BACK DOWN AGAIN. WILL NOT MESS WITH TIMING SPECIFIC SHORTWAVES/BOUNDARIES AT THIS DISTANT RANGE... BUT AT THIS POINT LOOKS LIKE PRETTY GOOD SHORTWAVE FOR WEDNESDAY EVENING...BUT WHO KNOWS ON THE TIMING OR TRACK FOR SURE. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 44/50
Hazardous weather outlook, Jul 21, 6:52 AM MDT, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 652 AM MDT FRI JUL 21 2006 COZ058>089-093>099-221300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 652 AM MDT FRI JUL 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHEAST COLORADO THIS AFTERNOON AND THIS EVENING ESPECIALLY OVER THE MOUNTAINS AND NEARBY PLAINS. STORMS WILL MOVE SLOWLY TO THE SOUTH AND MAY PRODUCE PERIODS OF HEAVY RAIN ALONG WITH HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH. THE STORMS WILL ALSO PRODUCE FREQUENT DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO...WITH THUNDERSTORMS MOST WIDESPREAD OVER THE MOUNTAINS. THE MAIN THREAT FROM THUNDERSTORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING...WIND GUSTS UP TO 40 MPH...ALONG WITH LOCALLY HEAVY RAINFALL. THUNDERSTORMS MAY BECOME MORE WIDESPREAD ON THURSDAY AS ANOTHER COLD FRONT MOVES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE BETWEEN 2 PM MDT THIS AFTERNOON AND 10 PM MDT THIS EVENING...MAINLY OVER THE MOUNTAINS AND INTERSTATE 25 CORRIDOR.
In the hours before
Local storm report, Jul 21, 3:58 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
358 PM MDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM FLASH FLOOD PUEBLO WEST 38.32N 104.76W
07/21/2006 PUEBLO CO LAW ENFORCEMENT
INTERSECTION OF CAMINO DE LOS RANCHO AND TEQUILA IN THE
WESTERN PORTION OF PUEBLO WEST CLOSED DUE TO WATER
FLOWING OVER ROADWAY.
&&
LWThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 1:48 PM MDT | Flash Flood Warning | PUB | Pueblo | 117 min |
| Jul 21, 1:55 PM MDT | Flash Flood Warning | PUB | Custer, Pueblo | 3 hr |
| Jul 21, 5:23 PM MDT | Severe Thunderstorm Warning | PUB | Saguache | 32 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.